Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 20, 2014, 6:00 PM CST for Jefferson County, Orange County, Texas. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 6:00 PM CST (00:00 UTC)
- Expired
- Feb 20, 2014, 7:00 PM CST
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 94 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 6:40 PM CST | HAIL 0.25 | Fannett, TX | PUBLIC REPORTS PEA SIZE HAIL IN FANNETT VIA FACEBOOK |
| Feb 20, 6:45 PM CST | TSTM WND GST 60 | Beaumont, TX | PUBLIC REPORTS PEA SIZE HAIL AND WIND GUSTS ESTIMATED AT 50-60 MPH. |
| Feb 20, 6:45 PM CST | HAIL 0.25 | 3 Sw Beaumont, TX | PUBLIC REPORTS DIME SIZE HAIL IN CHEEK |
| Feb 20, 7:05 PM CST | HAIL 0.25 | Bridge City, TX | KFDM RELAYED A PUBLIC REPORT OF PEA SIZE HAIL NEAR BRIDGE CITY |
| Feb 20, 7:06 PM CST | HAIL 1 | Orangefield, TX | ORANGE COUNTY SHERIFF REPORTS QUARTER SIZE HAIL IN ORANGEFIELD |
| Feb 20, 7:10 PM CST | HAIL 0.5 | Bridge City, TX | PUBLIC REPORTS NICKEL SIZE HAIL NEAR BRIDGE CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
980
WUUS54 KLCH 210000
SVRLCH
TXC245-361-210100-
/O.NEW.KLCH.SV.W.0002.140221T0000Z-140221T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...NOME...CENTRAL GARDENS...BEAUMONT...
WESTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...VIDOR...BRIDGE CITY...
* UNTIL 700 PM CST
* AT 600 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER NOME...MOVING NORTHEAST
AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHINA...FANNETT...ROSE CITY...PINE FOREST AND ORANGEFIELD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3012 9433 3012 9430 3013 9428 3018 9417
3016 9411 3018 9411 3021 9410 3023 9403
3023 9388 3004 9380 2988 9440 2989 9445
3007 9445
TIME...MOT...LOC 0000Z 245DEG 34KT 2998 9442
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 5:35 PM CST, 25 minutes earlier.
Area forecast discussion, Feb 20, 5:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 PM CST THU FEB 20 2014
.DISCUSSION...
00Z TAF ISSUANCE.
&&
.AVIATION...
MANY AVIATION CONCERNS THIS EVENING. FIRST...LOW IFR/LIFR VSBY/CEILINGS
FOR SW LA...INCLUDING LCH. ELSEWHERE...CEILINGS/VSBYS REMAIN MVFR.
OTHER CONCERN IS THE LINE OF TSRA ALONG THE COLD FRONT ACROSS SE
TX...WHICH IS EXPECTED TO MOVE SE THIS EVENING THRU MID ACROSS THE
REMAINDER OF SE TX/C AND S LA. THUS...APPROPRIATELY TIMED TEMPO
GROUPS FOR THE STRONGEST TSRA THRU 06Z. FOLLOWING THE
FROPA BETWEEN 03-06Z...PRECIP WILL END...CEILINGS LIFT AND CLEAR
OUT. ALSO...EXPECT NNW TO N WINDS ~ 15-18 KT WITH GUSTS ~ 25 KT FOR
ABOUT 3-4 HRS...THEN SUBSIDING TO NEAR 10 KTS OR LESS TOWARDS
DAYBREAK.
DML
&&
.PREV DISCUSSION... /ISSUED 348 PM CST THU FEB 20 2014/
DISCUSSION...
REGIONAL 88DS SHOW A LINE OF SHOWERS AND THUNDERSTORMS ALONG A
PRE-FRONTAL TROF CURRENTLY STRETCHING FROM S-CNTL AR THROUGH NWRN
LA AND THE PINEY WOODS OF INTERIOR TO SERN TX TO THE NWRN EDGE OF
METRO HOUSTON. SFC ANALYSIS SHOWS THE COLD FRONT NOT FAR BEHIND
THIS LINE...RUNNING FROM CNTL AR THROUGH THE ARKLATEX AND ERN TX
TO THE TX HILL COUNTRY. WATER VAPOR IMAGERY SHOWS THE SHORTWAVE
HELPING PRODUCE THE CONVECTION CURRENTLY CROSSING THE SRN PLAINS.
CLOSER TO HOME...LOCAL 88DS SHOW SCATTERED SHOWERS DEVELOPING
ACROSS MAINLY THE ERN 1/2 OF THE FORECAST AREA ATTM. SFC OBS
INDICATE THAT WINDS HAVE TAILED OFF AS EXPECTED ACROSS THE WRN 1/2
OF THE AREA AS THE GRADIENT RELAXES AHEAD OF THE FRONT...THUS THE
WIND ADVISORY ISSUED EARLIER WAS CANCELED FOR THESE AREAS.
THE LINE OF SHOWERS/STORMS WILL CONTINUE PUSHING EWD THIS EVENING
ALONG THE TROF/AHEAD OF THE FRONT...AND THE SEVERE THUNDERSTORM
WATCH CURRENTLY IN EFFECT FOR THE NRN 1/2 OF THE AREA IS VALID
UNTIL 20L/02Z. SO FAR CONVECTION HAS BEEN WEAK AT BEST ALTHOUGH
THIS TREND IS NOT EXPECTED TO CONTINUE GIVEN THERMODYNAMIC
PROFILES OF THE LOCAL ATMOSPHERE. SPC WILL BE MONITORING IN CASE
ADDITIONAL WATCHES ARE REQUIRED LATER...ESPECIALLY ACROSS THE
ATCHAFALAYA BASIN AS THE LINE MOVES TO THIS REGION. POPS DIMINISH
AFTER MIDNIGHT TO JUST MOSTLY A SMALL CHANCE OVER THE SERN 1/2 OF
THE AREA AS THE FRONT IS PROGGED TO BE JUST ABOUT GONE FROM THE
FORECAST AREA BY THAT TIME.
PACIFIC SFC HIGH IS PROGGED TO BUILD OVER THE REGION LATE TONIGHT
THROUGH FRIDAY WHILE A NEARLY ZONAL FLOW DEVELOPS ALOFT...
RESULTING IN DRY AND COOLER WEATHER INTO SATURDAY. THE HIGH WILL
SLIP EAST OF THE AREA LATE SATURDAY WITH LOW-LEVEL RETURN FLOW
SETTING UP...ALLOWING FOR INCREASING LOW-LEVEL MOISTURE TO DEVELOP
OVERHEAD IN TIME FOR A WEAK DISTURBANCE PASSING ALOFT. THEREAFTER
A RE-INFORCING COOL FRONT IS PROGGED TO SLIP ACROSS THE AREA BY LATE
SUNDAY. SUFFICIENT LOW-LEVEL MOISTURE THEN LINGERS INTO THE NEW
WEEK AS ADDITIONAL WEAK IMPULSES ALOFT MOVE OVERHEAD ON A
MODERATE NEAR ZONAL FLOW ALOFT...THE RESULT OF ALL THIS BEING
SMALL POPS LINGERING THROUGH MUCH OF NEXT WEEK.
MARINE...
SCA WINDS EXPECTED IN WAKE OF THE FRONT BEGINNING LATE TONIGHT AND
LINGER INTO MORNING. WINDS WILL QUICKLY DIMINISH BY NOON FRIDAY AS
HIGH PRESSURE MOVES OVERHEAD...THEN ONSHORE FLOW WILL DEVELOP
THROUGH THE REMAINDER OF THE WEEKEND AS THE HIGH PUSHES EWD. LIGHT
TO MODERATE SRLY WINDS WILL PERSIST INTO SATURDAY NIGHT BEFORE THE
NEXT COOL FRONT SWEEPS THROUGH AND USHERS IN ANOTHER ROUND OF
NORTHERLY WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 48 68 44 70 58 / 80 10 0 10 20
KBPT 48 67 46 70 59 / 60 10 0 10 20
KAEX 43 68 41 74 54 / 80 10 0 10 20
KLFT 48 67 44 71 57 / 80 10 0 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...EAST CAMERON...
EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
MARTIN...VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO NOON CST FRIDAY
FOR THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
VERMILION BAY.
&&Hazardous weather outlook, Feb 20, 5:13 AM CST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 513 AM CST THU FEB 20 2014 GMZ430-432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-211115- SABINE LAKE-CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 513 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL ADVANCE RAPIDLY ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS AREA EXPECTED TO ACCOMPANY THE FRONT. WITH FAVORABLE WIND PROFILES AND INSTABILITY IN PLACE...THE STORM PREDICTION CENTER HAS PLACED A LARGE PORTION OF LOUISIANA WITHIN A SLIGHT RISK OF SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT...BUT ISOLATED SHORT-LIVED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. GMZ435-450-452-455-470-472-475-211115- VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 513 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT DENSE FOG WILL REMAIN A POTENTIAL OVER THE NEAR COASTAL WATERS UNTIL A FRONTAL PASSAGE EXPECTED MAINLY DURING THE EVENING HOURS. THE FRONT WILL BE ACCOMPANIED WITH SHOWERS AND THUNDERSTORMS...AND STRONG TO SEVERE STORMS CANNOT BE RULED OUT. STRONG NORTHERLIES WILL FOLLOW IN THE WAKE OF THE FRONT BRINGING RAPIDLY BUILDING SEAS. A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY WILL CONTINUE INTO FRIDAY MORNING. THE CENTER OF COOL HIGH PRESSURE THEN APPROACHING WILL RESULT IN A GENERAL WEAKENING OF WINDS THROUGH THE REMAINDER OF THE DAY. NO SIGNIFICANT WEATHER IS THEN EXPECTED THROUGH THE REMAINDER OF THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.
In the hours before
Special weather statement, Feb 20, 4:41 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
441 PM CST THU FEB 20 2014
TXZ180-259-260-202345-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
441 PM CST THU FEB 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES UNTIL 545 PM CST...
AT 441 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF BROOKELAND TO 6 MILES SOUTHWEST OF EBENEZER TO
WOODVILLE...MOVING EAST AT 20 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SAM RAYBURN DAM...BROWNDELL...HARRISBURG...JASPER...MAYFLOWER AND
TOLEDO BEND DAM.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3106 9435 3112 9405 3114 9404 3116 9392
3118 9353 3111 9354 3110 9356 3103 9351
3100 9358 3099 9356 3097 9358 3094 9352
3088 9358 3087 9356 3080 9357 3079 9451
LANDRENEAUSpecial weather statement, Feb 20, 4:59 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 PM CST THU FEB 20 2014
LAZ029-032-033-210000-
ST. LANDRY LA-EVANGELINE LA-AVOYELLES LA-
459 PM CST THU FEB 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE AND
AVOYELLES PARISHES UNTIL 600 PM CST...
AT 459 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF MELVILLE TO 3 MILES EAST OF DURALDE...MOVING NORTHEAST
AT 35 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
MAMOU BY 505 PM...
MELVILLE BY 510 PM...
GRAND PRAIRIE BY 515 PM...
VILLE PLATTE AND PALMETTO BY 520 PM...
LEBEAU BY 525 PM...
CHICOT STATE PARK BY 530 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3099 9177 3098 9180 3089 9179 3085 9181
3071 9173 3056 9175 3051 9173 3049 9176
3045 9172 3044 9224 3048 9225 3049 9257
3085 9224 3101 9177
LANDRENEAUSpecial weather statement, Feb 20, 5:46 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 PM CST THU FEB 20 2014
TXZ180-201-259-261-210045-
HARDIN TX-NORTHERN JASPER TX-TYLER TX-SOUTHERN JASPER TX-
546 PM CST THU FEB 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER
COUNTIES UNTIL 645 PM CST...
AT 546 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF WILDWOOD TO THICKET...MOVING EAST AT 40 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SARATOGA...WILDWOOD...HONEY ISLAND...VILLAGE MILLS...IVANHOE AND
WARREN.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3050 9455 3071 9460 3086 9388 3077 9387
3024 9390 3024 9465 3049 9473
LANDRENEAUSpecial weather statement, Feb 20, 5:51 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 PM CST THU FEB 20 2014
TXZ201-215-216-210045-
HARDIN TX-JEFFERSON TX-ORANGE TX-
551 PM CST THU FEB 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JEFFERSON AND ORANGE
COUNTIES UNTIL 645 PM CST...
AT 550 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF NOME...MOVING EAST AT 35
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NOME...SOUR
LAKE...CHINA...FANNETT...BEVIL OAKS AND BEAUMONT.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3023 9463 3024 9389 3000 9379 2987 9436
2988 9437 2988 9444 2989 9445 3011 9445
3011 9459 3017 9463
RUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:43 PM CST | Special Weather Statement | LCH | Jefferson | 32 min |
| Feb 20, 7:03 PM CST | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.